Alert archive / Utah / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 4, 2008, 12:31 PM MDT for Juab County, Sanpete County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 12:31 PM MDT (18:31 UTC)
- Expired
- Jun 4, 2008, 1:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Juab County, UT, Sanpete County, UT
The radar
The Salt Lake City radar (KMTX), 200 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 041832 SVRSLC UTC023-039-041900- /O.NEW.KSLC.SV.W.0007.080604T1831Z-080604T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1231 PM MDT WED JUN 4 2008 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SANPETE COUNTY IN UTAH... SOUTHEASTERN JUAB COUNTY IN UTAH... * UNTIL 100 PM MDT * AT 1228 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 24 MILES WEST OF MORONI...OR 16 MILES NORTH OF SCIPIO...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORONI BY 100 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3967 11150 3937 11150 3938 11212 3962 11214 TIME...MOT...LOC 1831Z 269DEG 33KT 3947 11199 $$ MT
2 follow-up statements
000 WWUS55 KSLC 041851 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1251 PM MDT WED JUN 4 2008 UTC023-039-041900- /O.CON.KSLC.SV.W.0007.000000T0000Z-080604T1900Z/ SANPETE UT-JUAB UT- 1251 PM MDT WED JUN 4 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MDT FOR SOUTHEASTERN JUAB AND CENTRAL SANPETE COUNTIES... AT 1246 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LEVAN...OR ABOUT 15 MILES WEST OF MORONI...MOVING EAST AT 38 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF MORONI AND 9 MILES SOUTH OF FOUNTAIN GREEN BY 100 PM MDT... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3967 11150 3937 11150 3938 11212 3962 11214 TIME...MOT...LOC 1851Z 260DEG 33KT 3949 11179 $$ MT
000 WWUS55 KSLC 041859 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1259 PM MDT WED JUN 4 2008 UTC023-039-041909- /O.EXP.KSLC.SV.W.0007.000000T0000Z-080604T1900Z/ SANPETE UT-JUAB UT- 1259 PM MDT WED JUN 4 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JUAB AND CENTRAL SANPETE COUNTIES EXPIRES AT 100 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3967 11150 3937 11150 3938 11212 3962 11214 TIME...MOT...LOC 1859Z 260DEG 33KT 3950 11169 $$ MT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:38 AM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 4, 10:38 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1038 AM MDT WED JUN 4 2008 .SYNOPSIS...A DEEP PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH THURSDAY MORNING. A SERIES OF WEAKER DISTURBANCES WILL SCRAPE THE NORTHERN SECTIONS OF THE REGION DURING THE WEEKEND. && .DISCUSSION...UPPER LOW CURRENTLY OVER NEVADA CONTINUES TO SPREAD MOISTURE ACROSS THE CWA. SHOWERS HAVE DEVELOPED ACROSS MAINLY NORTHERN UTAH THIS MORNING AS WEAK DISTURBANCES EJECTING OUT OF THE LOW MOVE ACROSS THE AREA. THE LOW WILL DROP SOUTHEAST ACROSS SOUTHWEST UTAH THIS EVENING...TAKING THE STRONGEST DYNAMICS TOWARDS THAT AREA. EXPECT SHOWERS AND THUNDERSTORMS TO FIRE UP ACROSS PORTIONS OF SOUTHWEST AND CENTRAL UTAH LATER TODAY AS A RESULT. EXISTING COLD FRONT CURRENTLY NEAR MOAB TO MILFORD WILL SERVE AS A FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING. THE FRONT WILL THEN PUSH SOUTHEAST OVERNIGHT. ALTHOUGH THE STRONGEST DYNAMICS WILL BE OVER THE SOUTH...WRAPAROUND MOISTURE WILL CONTINUE TO HELP PRODUCE PRECIPITATION OVER THE NORTH. HOWEVER...NORTHEASTERLY FLOW AT 700MB WILL FAVOR NORTHERN AND EASTERN SLOPES THIS EVENING. SNOW LEVELS WILL REMAIN FAIRLY HIGH...WITH ACCUMULATIONS MAINLY ABOVE 8000FT. ADVISORY LEVEL ACCUMULATIONS CAN BE EXPECTED ABOVE AROUND 8500-9000FT...SO HAVE ISSUED SNOW ADVISORY FOR ALL MOUNTAIN ZONES FOR IMPACT TO HIGH-ELEVATION PASSES THROUGH TONIGHT. HAVE ALSO UPDATED ZONES TO INCREASE CLOUDS AND POPS. SHOWERS WILL LINGER INTO TOMORROW MORNING BEFORE A WEAK RIDGE DEVELOPS OVER THE AREA. THIS WILL BE SHORT-LIVED AS A PROGRESSIVE WEATHER PATTERN CONTINUES OVER THE AREA. AS A RESULT...TEMPERATURES LOOK TO REMAIN NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. HOWEVER...THE AIRMASS IS PROGGED TO REMAIN RELATIVELY DRY WITH JUST A CHANCE OF SHOWERS OVER NORTHERN UTAH ON FRIDAY AND SUNDAY WITH PASSING TROUGHS. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO PREVAIL THROUGHOUT THE DAY AT THE SLC TERMINAL. CONDITIONS SHOULD PRIMARILY BE IN THE LOW-END VFR RANGE IN RAIN...BUT THERE IS A 40 PERCENT CHANCE OF CEILINGS AND VISIBILITIES DROPPING INTO THE MVFR RANGE LATER THIS AFTERNOON WITH HEAVIER PRECIPITATION. && .FIRE WEATHER...A BRIEF PERIOD OF HUMIDITY NEAR 15 PERCENT AND WIND GUSTS OF 25 TO 30 MPH THROUGH MIDDAY IN THE FAR SOUTHWEST OTHERWISE HIGHER HUMIDITIES THIS AFTERNOON BUT STILL STRONG SHIFTING WINDS ACROSS WESTERN AND SOUTHERN UTAH WITH A GOOD CHANCE OF LIGHTNING. WETTING RAIN EXPECTED FOR ALL OF THE DISTRICT INCLUDING THE SOUTHWEST. LEAST AMOUNT OF RAIN ALONG THE ARIZONA BORDER WHERE AMOUNT MAY BE UNDER 0.10 INCH. DRY AND BREEZY CONDITIONS DEVELOP AGAIN ON FRIDAY FOR THE SOUTH WHEN ANOTHER COLD FRONT CROSSES NORTHERN UTAH. .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY UNTIL 6 AM THURSDAY FOR UTZ007>010-517-518. WY...NONE. && PUBLIC...CHENG AVIATION...TRAPHAGAN FIRE WEATHER...TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 4, 6:19 AM MDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 619 AM MDT WED JUN 4 2008 UTZ001>016-019>021-517-518-WYZ021-051230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 619 AM MDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS A VIGOROUS STORM SYSTEM DROPS SOUTHEAST ACROSS THE REGION. WITH COOLING TEMPERATURES ALOFT...SNOW WILL DEVELOP ACROSS THE HIGHER TERRAIN...PRIMARILY ABOVE 8000 FEET. THE PRECIPITATION WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF WEAK DISTURBANCES WILL SCRAPE ACROSS THE NORTHERN SECTIONS OF THE REGION...PROVIDING A SLIGHT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH OR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jun 4, 12:29 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1229 PM MDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL LEAMINGTON 39.53N 112.29W
06/04/2008 E1.00 INCH MILLARD UT PUBLIC
&&
RGRAHAMThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:17 AM MDT | Snow Advisory | SLC | 24 hr | |
| Jun 4, 11:55 AM MDT | Severe Thunderstorm Warning | SLC | Juab, Millard | 35 min |
| Jun 4, 12:56 PM MDT | Severe Thunderstorm Warning | SLC | Millard, Sevier | 34 min |
| Jun 4, 3:04 PM MDT | Wind Advisory | SLC | 13 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.